Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 30, 1998, 7:44 PM CDT for Brewster County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1998, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 30, 1998, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 010045 FFWMAF TXC043-010300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 744 PM CDT TUE JUN 30 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BREWSTER COUNTY IN WESTERN TEXAS * UNTIL 1000 PM CDT * AT 730 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED HIGHWAY 118 IN WESTERN BREWSTER COUNTY... MOVING SLOWLY SOUTH. * EXCESSIVE RAINFALL AT THE RATE OF ONE INCH PER HOUR WILL PRODUCE FLOODING ACROSS OVER HIGHWAY 118 SOUTH OF ALPINE THROUGH 1000 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! TJT/EMP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:20 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 30, 3:20 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 320 PM CDT TUE JUN 30 1998 19Z SFC ANLYS INDCS GENLY ELY FLOW ACR FA WITH MID 60S DWPNTS PVLG E OF MTNS. STLT IMAGERY INDCS CU FIELD FURTHER N TDA VS MON WITH SCT SHWRS/TSTMS ACR DAVIS MTNS/BIG BEND. WTR VAPOR IMAGERY SHOWS QSTNRY CRLCN CNTRD JUST E OF BIG BEND. NEW ETA APPRS TO HAVE THIS FEATURE INITIALIZED WELL. PCGRIDDS DATA SUGS BEST LIFT IN H85-3 LYR THIS EVE ACR SRN SXNS PER DIFF VORT/NEG DIV Q FIELDS. CAPE VALUES APCHG 2000 J/KG ACR CNTRL/NRN PERMIAN BASIN THIS EVE WITH 1000-1500 J/KG PROGGED ACR S. PER COORD CALL WITH LBB WILL CONT WITH SCT SHWRS/ TSTMS S OF PECOS RIVER AND WDLY SCT POPS WARRANTED ELSW. MODELS DIVERGE WITH RESPECT TO HANDLING CRLCN THRU WED NGT. ETA MOVS SYS SLOWLY WWD WHILE NGM/AVN ELONGATES SYS AND MOVS FURTHER NWWD. WITH LACK OF SFC BNDRY XPCD THIS FAR S (LATER SHIFTS WILL NEED TO MONITOR CO/KS CNVTN TNGT) BELIEVE BEST CHC CNVTN CHCS WED AFTN/EVE ACR SRN SXNS/MTN AREAS WITH WDLY SCT SHWRS/TSTMS POSSIBLE MAINLY N OF PECOS RIVER AS JUICY/UNSTBL AMS CONTS. MAX TEMPS NR SEASONAL NMLS (NOT QUITE AS HOT...I REFUSE TO SAY COOLER) FOR ERY JULY XPCD. BF MAF 73/95 2/2 CNM 74/98 1/1 MRF 62/85 3/3 P07 76/96 3/2
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.